Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 384, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 15, 2025, 4:43 PM EDT for Greene County, Morgan County, Putnam County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2025, 4:43 PM EDT (20:43 UTC)
- Expired
- Jul 15, 2025, 5:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Greene County, GA, Morgan County, GA, Putnam County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 835 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
098
WUUS52 KFFC 152043
SVRFFC
GAC133-211-237-152115-
/O.NEW.KFFC.SV.W.0384.250715T2043Z-250715T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
443 PM EDT Tue Jul 15 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southeastern Morgan County in north central Georgia...
Northeastern Putnam County in central Georgia...
South central Greene County in east central Georgia...
* Until 515 PM EDT.
* At 442 PM EDT, a severe thunderstorm was located near Carey, or
near Greensboro, moving south at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greensboro, Phoenix, Reynolds at Lake Oconee, Liberty, Veazey,
Parks Mill, Carey, and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3361 8325 3356 8313 3338 8315 3338 8325
3344 8338
TIME...MOT...LOC 2042Z 018DEG 6KT 3352 8321
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:55 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 15, 2:55 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
255 PM EDT Tue Jul 15 2025
...Afternoon Area Forecast Discussion...
.SHORT TERM...
(This afternoon through Wednesday)
Issued at 253 PM EDT Tue Jul 15 2025
Key Messages:
- Scattered to more widespread showers and thunderstormsexpected
through the evening into the overnight (3pm-2am) with main
threats being gusty winds, frequent lightning and locally
heavy rainfall.
- Isolated to scattered storms again tomorrow with the same
threats as today.
- Temps beginning to heat up tomorrow with heat indices between
100-105.
Discussion:
For today, high pressure remains to our west while Invest 93L just
pushed into the Florida pan handle near St Augustine. This has
resulted in a convergence zone along the I-85 corridor where a cu
field has already begun popping with thunderstorms. This is expected
to increase in coverage through the overnight (2am) with the main
threats being gusty winds, frequent lightning and locally heavy
rainfall. Current SPC mesoanalysis shows 4000 sfc cape in the area
with little to no shear so these storms will definitely have
enough energy to form but likely won't have too much movement
which could become a concern with PWATs currently at 1.8-1.9".
HREF guidance has come down a little with the 90th percentile
showing 2-3" over 6 hours with the mean ~0.5-1". Will need to keep
an eye on flooding concerns in this area but overall as long as
the storms move, shouldn't be to much of a threat.
For tomorrow, rain chances shift to central Georgia as the low
pressure system moves across Florida. This area is more likely to
see any waves of precip with forecasted PWATs continuing to be ~2"
with this tropical environment. Main threats again are gusty
winds, frequent lightning, and locally heavy rainfall. With the
rainfall though, despite temps in the low to mid 90s, should see
heat indices stay in the 100-105 range.
Hernandez
&&
.LONG TERM...
(Thursday morning through next Monday)
Issued at 253 PM EDT Tue Jul 15 2025
Key Messages:
- Diurnally-driven, scattered thunderstorms will continue through
the long term.
- Oppressive July temperatures and humidity will allow Heat Index
values soar above 105 near 110 degrees in east central Georgia over
the weekend.
Models are in agreement with a tropical disturbance moving across
north Florida this afternoon and out over the northern Gulf early
Wednesday. This feature is expected to track west over the next 48-
hours and over southern Louisiana on Thursday. While not expected to
pose a direct threat to Georgia, this disturbance will provide
sufficient moisture to the region, promoting a very dirty-ridge
pattern over the area as subtropical ridge remains in place. As a
result, expect diurnally-driven isolated to scattered showers and
thunderstorms to continue through the weekend. Although the threat
of severe storms is low in this pattern, sufficient moisture and
surface heating could produce a few strong storms. And given the
moisture, any training or slow moving storms could pile up the
rainfall. Though most areas will see less than a half inch daily,
localized downpours could produce 1-2 inches.
For the weekend - and already a concern - is the warming temperature
trends, particularly over portions of central and eastern Georgia.
At this time, forecast high temperatures Friday through Sunday are
well into the mid to upper 90s, with a few places approaching 100.
The combination of these temperatures, humidity, and sunny
conditions will produce extremely high Heat Index values and WBGT
values. Based on the latest forecast, Heat Advisories would be
necessary for some of the area beginning Friday.
31
&&
.AVIATION...
(18Z TAFS)
Issued at 132 PM EDT Tue Jul 15 2025
Cu field ~5kft is currently out there with thunderstorms expected
to begin ~21z and last through 01z. Could see showers pop up as
early as 20z and last until 03z. Tomorrow morning could see IFR
conditions that will lift to VFR by mid day. Winds should remain
out of the east through the period with light winds.
//ATL Confidence...18Z Update...
Medium confidence on IFR and TSRA timing.
Hernandez
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 72 91 73 93 / 40 30 20 40
Atlanta 75 91 75 93 / 40 20 20 40
Blairsville 67 86 68 87 / 40 30 40 60
Cartersville 74 94 73 94 / 30 20 20 40
Columbus 75 92 74 93 / 40 40 10 50
Gainesville 72 89 74 91 / 40 30 30 40
Macon 73 92 73 94 / 20 40 10 30
Rome 73 94 73 93 / 20 10 20 40
Peachtree City 72 91 72 93 / 40 20 10 40
Vidalia 75 93 75 95 / 10 30 10 40
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Hernandez
LONG TERM....31
AVIATION...HernandezHazardous weather outlook, Jul 15, 11:46 AM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1146 AM EDT Tue Jul 15 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1146 AM EDT Tue Jul 15 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to widespread thunderstorms this afternoon mostly along the 85 corridor. Gusty winds and frequent lightning will be possible. The main threat will be locally heavy rainfall which may cause ponding on roadways and localized flooding. Heat index values this afternoon will range from 100 to 105, possibly higher, across central Georgia today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to widespread thunderstorms are expected Wednesday through Sunday. The threat for widespread severe weather remains low, but very heavy rainfall and localized flooding will be possible. Heat index values will range from 100 to 105 degrees, possibly higher, across portions of north and central Georgia each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 15, 4:11 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
411 PM EDT Tue Jul 15 2025
GAZ016-152045-
White GA-
411 PM EDT Tue Jul 15 2025
...A strong thunderstorm will impact portions of northeastern White
County through 445 PM EDT...
At 411 PM EDT, a strong thunderstorm was over Sautee, or 10 miles
northeast of Cleveland, moving south at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Helen, Unicoi State Park, Anna Ruby Falls, Robertstown, and Sautee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3476 8363 3475 8363 3473 8362 3472 8364
3467 8364 3466 8366 3462 8364 3460 8365
3461 8375 3478 8376 3479 8368
TIME...MOT...LOC 2011Z 340DEG 7KT 3472 8367
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 15, 4:28 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
428 PM EDT Tue Jul 15 2025
GAZ050-060-061-152100-
Putnam GA-Hancock GA-Greene GA-
428 PM EDT Tue Jul 15 2025
...A strong thunderstorm will impact portions of northeastern Putnam,
northwestern Hancock and southeastern Greene Counties through 500 PM
EDT...
At 428 PM EDT, a strong thunderstorm was over Greensboro, moving
south at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Greensboro, White Plains, Siloam, Phoenix, Reynolds at Lake Oconee,
Liberty, Veazey, and Carey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3337 8317 3341 8331 3348 8330 3348 8328
3351 8328 3353 8327 3355 8329 3362 8328
3363 8310 3341 8302
TIME...MOT...LOC 2028Z 349DEG 10KT 3356 8319
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 15, 4:39 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
439 PM EDT Tue Jul 15 2025
GAZ046>048-152115-
Walton GA-Rockdale GA-Newton GA-
439 PM EDT Tue Jul 15 2025
...A strong thunderstorm will impact portions of northeastern
Rockdale, west central Walton and north central Newton Counties
through 515 PM EDT...
At 439 PM EDT, a strong thunderstorm was over Gum Creek, or near
Conyers. This storm was nearly stationary.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Conyers, Covington, Oxford, Walnut Grove, Georgia International Horse
Park, Almon, Gum Creek, Milstead, and Big Haynes Creek Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3377 8385 3370 8380 3362 8384 3359 8394
3366 8401 3377 8395
TIME...MOT...LOC 2039Z 212DEG 2KT 3370 8390
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:11 PM EDT | Special Weather Statement | FFC | White | 34 min |
| Jul 15, 4:28 PM EDT | Special Weather Statement | FFC | Greene | 32 min |
| Jul 15, 4:39 PM EDT | Special Weather Statement | FFC | Rockdale | 36 min |
| Jul 15, 4:44 PM EDT | Special Weather Statement | FFC | White | 31 min |
| Jul 15, 5:14 PM EDT | Special Weather Statement | FFC | Spalding | 31 min |
| Jul 15, 5:19 PM EDT | Special Weather Statement | FFC | Talbot | 26 min |
| Jul 15, 5:22 PM EDT | Special Weather Statement | FFC | Barrow, Walton | 23 min |
| Jul 15, 5:24 PM EDT | Special Weather Statement | FFC | Newton | 36 min |
| Jul 15, 5:38 PM EDT | Special Weather Statement | FFC | Spalding | 37 min |
| Jul 15, 5:48 PM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Jul 15, 5:58 PM EDT | Special Weather Statement | FFC | Fayette | 32 min |
| Jul 15, 5:59 PM EDT | Special Weather Statement | FFC | Newton | 31 min |
| Jul 15, 6:08 PM EDT | Special Weather Statement | FFC | Hall | 37 min |
| Jul 15, 6:12 PM EDT | Special Weather Statement | FFC | Chattahoochee | 33 min |
| Jul 15, 6:14 PM EDT | Special Weather Statement | FFC | Pike | 31 min |
| Jul 15, 6:16 PM EDT | Special Weather Statement | FFC | Butts | 29 min |
| Jul 15, 6:42 PM EDT | Special Weather Statement | FFC | Butts | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.